HYPERACUTE HYDRALAZINE INDUCED LIVER INJURY
Prithvi Ganesh Mavuri, MD*, Kyle Mahoney and Joseph H. Schafer
Drug induced liver injury secondary to Hydralazine use, although rare, has been documented. Of those cases described, the time course for liver injury is either a short (2-6 weeks) or long (2-12 months) latency period after starting the drug. We report a case of a patient who, after being treated with Hydralazine, developed an acute liver injury on a timeline that wasnâ€™t previously described. A 64-year-old African American female with a past medical history remarkable for coronary artery disease and hypertension presented to our hospital complaining of chest pain. She was admitted for management of NSTEMI. During the course of her stay, the patient was noted to have hypertensive urgency and antihypertensive regimen including Hydralazine was started. After receiving multiple doses of hydralazine, the liver transaminases began to trend upward, peaking within 24 hours of starting the drug. Establishing causality of liver injury to hydralazine was done by using the RUCAM scoring system. By doing so, this case however presents the possibility of a â€œhyperacuteâ€ÂÂ timeline for Hydralazine induced liver damage, in this case, within 24 hours of starting hydralazine.
Keywords: Hydralazine, drug-induced, liver injury, DILI, autoimmune, hepatitis.
[Full Text Article]